Monday, September 8, 2014

PALS Questions

Answer the following questions.

1.What is the correct second dose of Adenosine for a 6 year old (weight 25 kg) who was brought to the ER with dizziness, weakness, and palpitations?  The following rhythm is seen on the monitor.






a. 1.0 mg
b. 2.0 mg
c. 5.0 mg
d. 6.0 mg

2.






What is the dose of amiodarone that can be used to treat this rhythm in a 6 year old (weight 20 kg) in cardiac arrest?
a. 0.2 mg IV/IO every 3 - 5 minutes
b. 40 units IV/IO push as a one time dose
c. 100 mg IV/IO push, may repeat at 100 mg for refractory VF
d. 20 mg IV/IO, may repeat at 10 mg IV if needed.

3.





A 15 year old high school student is brought in to the ER with a palpitations, dizziness, restlessness, and weakness. She reports taking some "pills" over the last two days that her friend gave her to help her lose weight for the high school prom. The EKG shows her initial heart rhythm: NSR at 180 bpm, BP 188/ 101. Temp 102.2. Skin is hot and dry. She is extremely anxious and restless. What is the recommended treatment?
a. Adenosine 6 mg IV push, may repeat at 12 mg if needed
b. Benzodiazepines and external temperature cooling
c. Beta blockers and Tylenol for the fever
d. Cardioversion at 50 joules. Increase joules if needed

4.  During elective intubation of a 6 year old with epiglottis the following change in rhythm is noted.  What is the recommended medication for this rhythm?






a. Atropine 0.02mg/kg  IV or IO
b. Epinephrine 0.01mg/kg IV or IO
c. Dopamine 10 mcg/kg/min
d. Transcutaneous pacing at 100 bpm

5.  What is the correct dose of magnesium for a 15 kg toddler in cardiac arrest with this rhythm?






a. 225 mg - 550 mg
b. 375 mg - 750 mg
c. 400 mg - 800 mg
d. 550 mg - 1100 mg


Answers
1. c. 5.0 mg
2. c. 100 mg IV/IO push, may repeat at 100 mg for refractory VF
3. b. Benzodiazepines and external temperature cooling
4. a. Atropine 0.02mg/kg  IV or IO
5. b. 375 mg - 750 mg



No comments:

Post a Comment